MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE
Model Number UM-G20-29R-3
Medical Device Problem Codes Break (1069); Erratic or Intermittent Display (1182)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to omsc.Omsc investigated the device and confirmed the following: the reported phenomenon that a large part of the ultrasonic image was not displayed was not reproduced.The ultrasound image was displayed properly.There was a hole in the distal end of transparent sheath section, causing an ultrasonic propagation fluid leak.There were black spots on the ultrasonic transducer.Since there was a hole in the distal end of transparent sheath section, there is possibility that air bubbles have temporarily entered the ultrasonic transducer.Omsc concluded that the ultrasound image may have been abnormal because the ultrasound could not be transmitted normally due to the intrusion of air bubbles onto the ultrasonic transducer.The perforation of the distal end of transparent sheath section may have been caused by an external force applied to the distal end due to the following causes; with the ultrasonic probe driven, the ultrasonic probe was pushed and pulled vigorously from the endoscope.With the endoscope bent, the ultrasonic probe was pushed and pulled vigorously from the endoscope.There is possibility that an external force was applied to the distal end of transparent sheath section, which caused the ultrasonic transducer to be impacted and damaged, resulting in black spots on the ultrasonic transducer.However, omsc concluded that the ultrasonic transducer was not failed because the ultrasound image was displayed properly.Device history record (dhr) review indicates that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed by the user that during the procedure, a large part of the ultrasonic image was not displayed, and only about 20% of the image was displayed.The user replaced the device to another device and completed the procedure.The device was used with an olympus flex videoscope tjf-260v.There was no report of patient injury associated with the event.Omsc inspected the device and found that the ultrasonic image was noisy and there was a scratch on the distal end of transparent sheath section.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The following fields have been populated: a1, d4, d5, d8.Correction to g3 of the initial medwatch.The aware date should be 03-jun-2020.Olympus will continue to monitor the field performance of this device.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key11190896
Report Number8010047-2021-01589
Device Sequence Number11821908
Product Code ITX
UDI-Device Identifier04953170078668
UDI-Public04953170078668
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-G20-29R-3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2020
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer10/02/2022
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown